Alert archive / New Jersey / Areal Flood Warnings in 2010

Areal Flood Warning 7, NWS Philadelphia/Mount Holly

February 23, 2010Monmouth County, Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Feb 23, 2010, 11:11 PM EST for Monmouth County, Ocean County, New Jersey. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2010, 11:11 PM EST (04:11 UTC)
Expired
Feb 25, 2010, 4:43 AM EST
In force
30 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 23 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 390 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
390 m²/s²
0-3 km storm-relative helicity
554 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WGUS41 KPHI 240411
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1111 PM EST TUE FEB 23 2010

NJC025-029-241200-
/O.NEW.KPHI.FA.W.0007.100224T0411Z-100224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONMOUTH NJ-OCEAN NJ-
1111 PM EST TUE FEB 23 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTH CENTRAL MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  NORTH CENTRAL OCEAN COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 700 AM EST WEDNESDAY

* AT 1105 PM EST...THE NORTH BRANCH OF THE METEDECONK RIVER AT 
LAKEWOOD WAS APPROACHING FLOOD STAGE. THE RIVER STAGE WAS 6.8 FEET 
AND RISING. FLOODING BEGINS AT 7.0 FEET. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. PEOPLE EASILY UNDERESTIMATE WATER DEPTH AND STRENGTH OF 
FLOW...PARTICULARLY AT NIGHT. IF YOU ARE DRIVING AND ENCOUNTER FLOOD 
WATERS...PLEASE TURN AROUND. 

&&

LAT...LON 4003 7412 4007 7417 4010 7425 4010 7429
      4015 7441 4021 7437 4017 7425 4012 7422
      4007 7410

$$

MPD
4 follow-up statements
725 
WGUS41 KPHI 241034
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
534 AM EST WED FEB 24 2010

NJC025-029-242000-
/O.EXT.KPHI.FA.W.0007.000000T0000Z-100224T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONMOUTH NJ-OCEAN NJ-
534 AM EST WED FEB 24 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR...
  SOUTH CENTRAL MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  NORTH CENTRAL OCEAN COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 300 PM EST WEDNESDAY

* AT 530 AM EST...THE STAGE OF NORTH BRANCH OF THE METEDECONK RIVER 
AT LAKEWOOD WAS 7.2 FEET AND RISING. FLOODING BEGINS AT 7.0 FEET.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS 
IMMEDIATELY IF THEY HAVE NOT ALREADY DONE SO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO 
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. PEOPLE EASILY UNDERESTIMATE WATER DEPTH AND STRENGTH OF 
FLOW...PARTICULARLY BUT NOT EXCLUSIVELY AT NIGHT. IF YOU ARE DRIVING 
AND ENCOUNTER FLOOD WATERS...PLEASE TURN AROUND. 

&&

LAT...LON 4003 7412 4007 7417 4010 7425 4010 7429
      4015 7441 4021 7437 4017 7425 4012 7422
      4007 7410

$$

MPD
924 
WGUS41 KPHI 241848
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 PM EST WED FEB 24 2010

NJC025-029-250400-
/O.EXT.KPHI.FA.W.0007.000000T0000Z-100225T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONMOUTH NJ-OCEAN NJ-
148 PM EST WED FEB 24 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR...
  SOUTH CENTRAL MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  NORTH CENTRAL OCEAN COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 1100 PM EST

* AT 143 PM EST...THE STAGE OF THE NORTH BRANCH METEDECONK RIVER AT 
LAKEWOOD WAS 7.28 FEET. THE RIVER CRESTED EARLIER TODAY AT 7.30 
FEET. THE RIVER WILL CONTINUE TO FALL AND SHOULD DROP BELOW FLOOD 
STAGE THIS EVENING. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN 
REPORTED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER 
COVERS THE ROADWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4003 7412 4007 7417 4010 7425 4010 7429
      4015 7441 4021 7437 4017 7425 4012 7422
      4007 7410

$$

KRUZDLO
265 
WGUS41 KPHI 250149
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
849 PM EST WED FEB 24 2010

NJC025-029-251000-
/O.EXT.KPHI.FA.W.0007.000000T0000Z-100225T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONMOUTH NJ-OCEAN NJ-
849 PM EST WED FEB 24 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR...
  SOUTH CENTRAL MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
  NORTH CENTRAL OCEAN COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 500 AM EST THURSDAY

* AT 847 PM EST THE STAGE OF THE NORTH BRANCH METEDECONK RIVER AT 
LAKEWOOD WAS 7.14 FEET. THE RIVER CRESTED EARLIER TODAY AT 7.30 
FEET. THE RIVER WILL CONTINUE TO FALL TONIGHT AND SHOULD DROP BELOW 
FLOOD STAGE EARLY THURSDAY MORNING. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4003 7412 4007 7417 4010 7425 4010 7429
      4015 7441 4021 7437 4017 7425 4012 7422
      4007 7410

$$
746 
WGUS81 KPHI 250943
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
443 AM EST THU FEB 25 2010

NJC025-029-250947-
/O.CAN.KPHI.FA.W.0007.000000T0000Z-100225T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONMOUTH NJ-OCEAN NJ-
443 AM EST THU FEB 25 2010

...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL OCEAN AND
SOUTH CENTRAL MONMOUTH COUNTIES...

AT 400 AM THE STAGE OF THE NORTH BRANCH METEDECONK RIVER AT LAKEWOOD 
HAD DROPPED TO 6.96 FEET, WHICH IS BELOW THE FLOOD STAGE OF 7 FEET.
THE RIVER IS EXPECTED TO CONTINUE TO FALL AND, THEREFORE, THE FLOOD
WARNING HAS BEEN CANCELLED.

LAT...LON 4003 7412 4007 7417 4010 7425 4010 7429
      4015 7441 4021 7437 4017 7425 4012 7422
      4007 7410

$$

RPW

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Feb 23, 8:05 PM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Feb 23, 8:05 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
805 PM EST TUE FEB 23 2010

.SYNOPSIS...
LOW PRESSURE MOVING NORTHWARD OFF THE DELMARVA PENINSULA THIS
EVENING WILL LIFT SLOWLY INTO SOUTHERN NEW ENGLAND BY WEDNESDAY
NIGHT AND THEN WEAKEN. ANOTHER LOW IS EXPECTED TO DEVELOP OFF THE
SOUTHEASTERN U.S. COAST WEDNESDAY, THEN INTENSIFY AS IT LIFTS TO
SOUTHERN NEW ENGLAND AND STALL BY THURSDAY NIGHT AND INTO FRIDAY.
THE LOW SHOULD WEAKEN AS IT DRIFTS TO THE NORTH OVER THE WEEKEND.
HIGH PRESSURE WILL TRY TO NOSE INTO OUR REGION FROM THE WEST FOR
THE EARLY PART OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
IT WAS DECIDED TO INCLUDE NORTHAMPTON COUNTY IN THE WINTER
WEATHER ADVISORY AS STRONG ECHOES SIGNIFYING A RAIN AND SNOW MIX
WERE MOVING THROUGH THE AREA AT THIS TIME. REPORTS OF RAPID SNOW
ACCRUAL WERE RECEIVED...BUT THIS HOPEFULLY WILL NOT LAST TOO LONG.

OTHERWISE MOISTURE WILL CONTINUE TO WRAP INTO OUR REGION AROUND
THE COASTAL LOW TONIGHT. THE MAIN MOISTURE FEED WILL BE DIRECTED
INTO OUR NORTHERN AND EASTERN COUNTIES.

FOR EXTREME SOUTHEASTERN PENNSYLVANIA, SOUTHERN NEW JERSEY,
DELAWARE AND NORTHEASTERN MARYLAND, ANY PRECIPITATION TONIGHT
SHOULD BE MOSTLY RAIN. THE HEAVIER RAIN SHOULD BE CONFINED TO NEW
JERSEY. IF THERE IS ANY MINOR FLOODING ALONG SMALL STREAMS OR IN
AREAS OF POOR DRAINAGE, WE WILL COVER THE SITUATION WITH FLOOD
ADVISORIES. NO FLOOD WATCH WILL BE POSTED.

FROM BERKS COUNTY ACROSS PHILADELPHIA'S NORTHERN SUBURBS TO
CENTRAL NEW JERSEY AND POINTS NORTH WE ARE ANTICIPATING A WINTRY
MIX AS COLDER AIR OOZES DOWN FROM THE NORTH. WHILE BERKS COUNTY,
PHILADELPHIA'S NORTHERN SUBURBS AND CENTRAL NEW JERSEY MAY ONLY
RECEIVE A LIGHT ACCUMULATION OF SNOW TONIGHT, THE POCONOS AND
NORTHERN NEW JERSEY COULD RECEIVE A FEW INCHES, ESPECIALLY IN THE
HIGHER ELEVATIONS. AS A RESULT, WE HAVE EXTENDED THE WINTER
WEATHER ADVISORY THROUGH THE NIGHT AND IT INCLUDES THE
PENNSYLVANIA COUNTIES OF CARBON, MONROE, AND NORTHAMPTON AND THE
NEW JERSEY COUNTIES OF SUSSEX, WARREN AND MORRIS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AN UPPER LEVEL SHORT WAVE WAS LOCATED OVER INDIANA AND OHIO THIS
AFTERNOON. IT WILL PROGRESS TO THE EAST AND IT SHOULD PASS
OVERHEAD ON WEDNESDAY MORNING, BRINGING AND END TO MOST OF THE
PRECIPITATION IN OUR REGION.

A LONG WAVE UPPER TROUGH WILL BE ESTABLISHED OVER THE EASTERN
STATES FOR THE SHORT TERM PERIOD, WEDNESDAY THROUGH FRIDAY.

A STRONG UPPER LEVEL SHORT WAVE WAS LOCATED OVER THE UPPER
MISSISSIPPI RIVER THIS AFTERNOON. IT WILL DROP INTO THE TROUGH AND
AN UPPER LOW SHOULD DEVELOP NEAR LAKE MICHIGAN ON WEDNESDAY. THE
FEATURE WILL LIKELY DRIFT EASTWARD AND OFF THE DELMARVA COAST LATE
ON THURSDAY. IT MAY REMAIN ALONG THE JERSEY SHORE INTO FRIDAY
BEFORE DRIFTING TO THE EAST OR NORTHEAST.

MEANWHILE, ANOTHER STRENGTHENING COASTAL LOW WILL WORK ITS WAY UP
FROM THE SOUTH. PRECIPITATION WILL LIKELY BUILD INTO OUR REGION ON
WEDNESDAY NIGHT. THE MOISTURE IS EXPECTED TO WRAP AROUND THE
STRONG LOW AND THE PRECIPITATION SHOULD LINGER INTO FRIDAY. WE ARE
ANTICIPATING MAINLY SNOW IN EASTERN PENNSYLVANIA AND NORTHERN AND
CENTRAL NEW JERSEY. ON THE COASTAL PLAIN WE MAY SEE A MIX TO SLEET
AND RAIN ON THURSDAY, ESPECIALLY NEAR THE COAST.

PRESENT INDICATIONS SUGGEST MAYBE UP TO FOUR INCHES OF SNOW IN
SOUTHERN DELAWARE, PERHAPS 6 TOR 10 INCHES IN PHILADELPHIA AND A
FOOT OR MORE IN NORTHERN NEW JERSEY AND THE POCONOS. OF COURSE,
THE AMOUNTS ARE SUBJECT TO CHANGE AS WE GET CLOSER TO THE SNOW
EVENT.

ANOTHER MAJOR CONCERN WITH THE SYSTEM IS STRONG WINDS. THE SYSTEM
WILL BE QUITE IMPRESSIVE AND WIND GUSTS IN EXCESS OF 40 MPH ARE
NOT OUT OF THE QUESTION FOR THURSDAY INTO FRIDAY.

THE PROBABILITIES GIVEN BELOW ARE BASED ON A COMBINATION OF
STATISTICAL THEORY, OUR SNOWFALL FORECASTS OVER THE PAST SEVERAL
WINTERS, AND THE MOST LIKELY SNOWFALL TOTALS FOR THIS POTENTIAL
STORM. THE PERIOD OF EXPECTED SNOWFALL IS FROM LATE WEDNESDAY
NIGHT INTO FRIDAY MORNING.

====================================================================

           PROBABILITY (PERCENT) OF REACHING OR EXCEEDING
         THE FOLLOWING STORM-TOTAL SNOWFALL AMOUNTS (INCHES)

====================================================================
STATION      2IN      4IN      6IN      9IN     12IN
====================================================================

MPO         >95       95       90       75       50
ABE         >95       90       80       60       30
PHL          90       85       75       40       20
ACY          80       70       50       20       10
GED          70       50       25       10        5

====================================================================
PROBABILITIES ARE ROUNDED TO THE NEAREST 5 PERCENT.

STATION IDENTIFIERS:

MPO - MOUNT POCONO, PA (MOUNT POCONO AIRPORT)
ABE - ALLENTOWN, PA (LEHIGH VALLEY INTERNATIONAL AIRPORT)
PHL - PHILADELPHIA, PA (PHILADELPHIA INTERNATIONAL AIRPORT)
ACY - ATLANTIC CITY, NJ (ATLANTIC CITY INTERNATIONAL AIRPORT)
GED - GEORGETOWN, DE (SUSSEX COUNTY AIRPORT)

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE WEATHER IN THE EXTENDED REMAINS FOCUSED ON AN AREA OF LOW
PRESSURE THAT WILL BE SLOWLY DRIFTING NORTHWARD INTO NEW ENGLAND
OVER THE WEEKEND, AND SLOWLY DISSIPATING BY SUNDAY NIGHT.
PRECIPITATION CHANCES ARE NOT VERY HIGH AT THIS POINT, MOSTLY
SLIGHT CHANCE THROUGH SUNDAY. WITH THE COLD AIR ALOFT, THE
PRECIPITATION MAY BE MORE SHOWERY IN NATURE, AND DEPENDING ON
WHERE IT FALLS COULD EITHER BE RAIN OR SNOW, OR A COMBINATION OF
THE TWO. AS THE LOW DISSIPATES SUNDAY NIGHT INTO MONDAY, AND A
NORTH TO NORTHWEST FLOW DEVELOPS, PRECIPITATION CHANCES DROP OFF
THROUGH TUESDAY. TEMPERATURES THROUGH THE EXTENDED ARE EXPECTED TO
BE BELOW NORMAL, ESPECIALLY EARLY IN THE PERIOD, WITH A SLIGHT
WARMING TREND EARLY NEXT WEEK.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

IFR/MVFR CEILINGS CONTINUE THIS EVENING AS RAIN FALLS ACROSS THE TAF
SITES. THERE IS ALSO SOME SNOW AND SLEET OCCURRING IN AND AROUND
ABE, SO THIS HAS BEEN INCLUDED. RAIN, POSSIBLY RAIN/SLEET/SNOW FOR
ABE, WILL CONTINUE FOR A GOOD PORTION OF THE NIGHT, AND WHERE THE
RAIN IS HEAVY, VISIBILITIES WILL DROP TO MVFR, AND POSSIBLY IFR. THE
CEILINGS ARE EXPECTED TO REMAIN LOW OVERNIGHT, WITH SOME SLIGHT
IMPROVEMENT MAY OCCUR TOWARD LATE MORNING WITH SOME 1000 FT CEILINGS
AS THE PRECIPITATION ENDS AND CLEARS OUT. WINDS WILL BE CLOSE TO
10-15 KT FROM THE NORTH NORTHEAST ACROSS THE REGION THROUGH TONIGHT
WITH A FEW GUSTS UP TO 20 KT POSSIBLE. WINDS SHOULD DIMINISH AND
TURN MORE TO THE NORTHWEST OR WEST ON WEDNESDAY.

OUTLOOK...
LOWER CEILINGS AND VISIBILITIES ARE IN STORE FOR LATE WEDNESDAY,
THURSDAY AND INTO FRIDAY AS THE NEXT SYSTEM MOVES INTO AREA. PERIODS
OF SNOW ARE ALSO EXPECTED ALONG WITH GUSTY WINDS.

&&

.MARINE...
SMALL CRAFT CONDITIONS, MAINLY FOR 5 FT SEAS, CONTINUE ON THE WATERS
THIS EVENING AND SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS.
WINDS ARE EXPECTED TO PICK UP AGAIN TONIGHT WITH GUSTS OF 25 KTS.
WINDS AND SEAS SHOULD START TO DISSIPATE SOME WEDNESDAY LATE MORNING
AND THROUGH THE AFTERNOON FROM SOUTH TO NORTH. ENDING TIME STILL
LOOKS GOOD FOR THE SCA SO NO CHANGES WERE MADE AT THIS TIME.

GALES REMAIN LIKELY FOR THURSDAY AND FRIDAY WITH GROWING CONFIDENCE
WITH THE NEXT SYSTEM AS IT INTENSIFIES AND MOVES UP THE COAST. WINDS
ARE EXPECTED TO PICK UP THURSDAY MORNING AND SEAS WILL RESPOND
SHORTLY AFTER. WE HAVE CAPPED WIND GUSTS AT 45 KT FOR NOW BUT MODEL
GUIDANCE GOES INDICATE THAT STORM FORCE WINDS COULD OCCUR FOR A
BRIEF PERIOD DURING THE STORM. HAVE OPTED TO GO WITH A GALE WATCH
FOR THURSDAY AND FRIDAY WHICH WILL ALLOW FOR ANOTHER COUPLE OF MODEL
RUNS TO NARROW DOWN THE STRENGTH OF THE WINDS.

SEAS WILL SLOWLY START TO COME DOWN, ALONG WITH THE WINDS, LATE ON
FRIDAY BUT PROBABLY WONT BE BELOW 5 FT UNTIL SOMETIME LATER IN THE
WEEKEND.

&&

.HYDROLOGY...
CURRENT THINKING IS THAT THE SOUTHERN ZONES WILL SEE ANOTHER 0.25
TO 0.50 INCH THROUGH THE OVERNIGHT. FURTHER NORTH, WE'RE THINKING
0.50 TO 1.00 INCH. THIS IS ON TOP OF THE 0.20 TO 0.60 OF RAIN THAT
HAS ALREADY FALLEN.

AFTER REVIEWING THE GUIDANCE, WE FEEL THAT THE EXPECTED RAINFALL
IN COMBINATION WITH SOME SNOWMELT WILL NOT BE ENOUGH TO CAUSE
RIVERS TO RISE ABOVE THEIR BANKS. INSTEAD, WE FEEL THAT NUISANCE
TYPE FLOODING IN LOW-LYING OR POOR DRAINAGE AREAS IS MORE LIKELY.

WITH THIS IN MIND, WE PLAN TO HANDLE ANY FLOODING THAT
MATERIALIZES THROUGH THE NIGHT WITH ADVISORIES RATHER THAN
WARNINGS. IN FACT, AN URBAN AND SMALL STREAM FLOOD ADVISORY WAS
ISSUED EARLIER FOR PORTIONS OF SOUTHEASTERN AND CENTRAL NEW
JERSEY AS WELL AS NORTHERN CHESTER...MONTGOMERY AND UPPER BUCKS
COUNTIES IN PENNSYLVANIA.

JUST AS AN FYI AND AS A CONTINGENCY, IF OUR QPF FORECAST IS
WRONG, AND IT FOLLOWS THE MORE EXPLOSIVE GFS SOLUTION (OUTLIER),
CONCERN WOULD QUICKLY SHIFT TO THE NORTHERN COASTAL PLAIN (LIKE
THE METEDECONK), THE RARITAN BASIN (LIKE THE MILLSTONE), AND THE
PASSAIC BASIN (PINE BROOK IN A COUPLE OF DAYS). WARNINGS WOULD
LIKELY BE NEEDED. WE'LL ALSO NEED TO WATCH THE RANCOCAS IN THE
COMING DAYS.

&&

.TIDES/COASTAL FLOODING...
LATEST GUIDANCE INDICATES THAT MINOR TIDAL FLOODING IS POSSIBLE
WITH THE THURSDAY MORNING HIGH TIDES MAINLY ALONG THE OCEAN FRONT.
WITH THIS OUT INTO THE 3RD AND 4TH PERIODS WE WILL HOLD OFF
ISSUING ANY HEADLINES AT THIS TIME. THE NEXT TIME OF CONCERN WILL
BE BLOWOUT TIDES ON THURSDAY NIGHT INTO FRIDAY AS THE LOW WRAPS UP
AND FINALLY STARTS TO MAKE ITS MOVE AWAY FROM THE REGION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 8 AM EST WEDNESDAY FOR PAZ054-
     055-062.
     WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR PAZ054-055-060>062-067>071.
NJ...WINTER WEATHER ADVISORY UNTIL 8 AM EST WEDNESDAY FOR NJZ001-
     007-008.
     WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR NJZ001-007>010-012>027.
DE...WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR DEZ001>004.
MD...WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR MDZ008-012-015-019-020.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
     ANZ430-431-450>455.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ431-
     452>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR ANZ450-451.

&&

SYNOPSIS...IOVINO /
NEAR TERM...IOVINO /
SHORT TERM...IOVINO
LONG TERM...ROBERTSON
AVIATION...ROBERTSON / MEOLA
MARINE...ROBERTSON / MEOLA
HYDROLOGY...KRUZDLO
TIDES/COASTAL FLOODING...MEOLA
Hazardous weather outlook, Feb 23, 8:00 PM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 PM EST TUE FEB 23 2010

NJZ001-007-008-PAZ054-055-062-250100-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
800 PM EST TUE FEB 23 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-061-
067>071-250100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
800 PM EST TUE FEB 23 2010

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER RUNOFF
FROM PREVIOUS RAIN MAY CAUSE MINOR STREAM AND ROAD FLOODING THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

ANZ431-452>455-250100-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
800 PM EST TUE FEB 23 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

ANZ450-451-250100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
800 PM EST TUE FEB 23 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

ANZ430-250100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
800 PM EST TUE FEB 23 2010

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 11:41 PM ESTCoastal Flood AdvisoryPHIMiddlesex, Monmouth, Ocean6 hr
Feb 24, 8:40 AM ESTRiver Flood WarningPHIBurlington3 days
Feb 24, 3:11 PM ESTGale WarningPHI48 hr
Feb 24, 3:16 PM ESTWinter Storm WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more48 hr
Feb 24, 3:49 PM ESTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more18 hr

Nearby

Areal Flood Warnings in New Jersey, 2010Every areal flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.